Alert archive / Georgia / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Tallahassee, FL

March 26, 202213 counties in Georgia

NWS Tallahassee, FL issued this red flag warning at Mar 26, 2022, 9:25 AM EDT for 13 counties in Georgia. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2022, 9:25 AM EDT (13:25 UTC)
Expired
Mar 26, 2022, 10:00 PM EDT
In force
13 hr
Issued by
NWS Tallahassee, FL

Counties Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Colquitt County, GA, Dougherty County, GA, Irwin County, GA, Lee County, GA, Mitchell County, GA, Randolph County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Moody AFB radar (KVAX), 121 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

106 
WWUS82 KTAE 261325
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
925 AM EDT Sat Mar 26 2022

...RED FLAG WARNING IN EFFECT TODAY FOR PORTIONS OF SW GEORGIA,
FOR DANGEROUS FIRE WEATHER CONDITIONS...


GAZ122>131-144>146-270200-
/O.NEW.KTAE.FW.W.0002.220326T1325Z-220327T0200Z/
Randolph-Calhoun-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-
Irwin-Baker-Mitchell-Colquitt-
925 AM EDT Sat Mar 26 2022

...RED FLAG WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR 
FIRE WEATHER ZONES 122, 123, 124, 125, 126, 127, 128, 129, 130, 
131, 144, 145, AND 146...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect until 10 PM EDT this evening. 

* AFFECTED AREA...Fire weather zones 122, 123, 124, 125, 126, 
  127, 128, 129, 130, 131, 144, 145, and 146. 

* WIND...Northwest winds 10 to 15 mph with frequent gusts to 25-28
  mph. 

* HUMIDITY...18 to 25 %

* THUNDERSTORMS...Not expected. 

* FUELS...Dry, but expected to become very dry by midday, and
  reach the 6% soil moisture for several hours. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 26, 6:35 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 26, 6:35 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
635 AM EDT Sat Mar 26 2022

.AVIATION...
[Through 12Z Sunday]

Breezy northwest winds are anticipated today with gusts of 18-23
knots mainly later this morning through the afternoon hours.
Speeds will decrease around sunset. VFR through the TAF period.

&&

.PREV DISCUSSION [403 AM EDT]...

.NEAR TERM [Through Tonight]...

The southeast US will be underneath persistent northwest mid to
upper flow on the south side of an upper low traversing the
northeast states and building mid level ridging across the west.
Surface ridging will extend south through the Plains into the Gulf
of Mexico shifting eastward into the northern Gulf states through
the period. Sensible weather will be tranquil, no rainfall or
clouds to speak of, with highs in the low to mid 70s today and
lows tonight in the mid 40s.

Northwesterly flow will usher in very dry conditions with low
afternoon relative humidity values and increased low level winds.
This will act to increase the threat of wildfire growth and spread
this weekend. Any outdoor burning is highly discouraged.

.SHORT TERM [Sunday Through Monday]...

Aside from increased fire weather concerns due to dry conditions,
weather concerns will remain low across the area on Sunday and
Monday as a weak surface high to our south and dry northwest flow
keeps conditions inactive. Despite the dry conditions continuing
into Sunday, winds speeds will be much lower than what is forecast
Saturday so that will be welcome news after a dry and breezy
Saturday.

South/southwesterly flow begins to develop by Monday so expect
much warmer temperatures in the low 80s along with slowly
increasing lower level moisture across the area.

.LONG TERM [Monday Night Through Saturday]...

Models are in fairly good agreement on the overall pattern through
the remainder of the upcoming week. The primary focus through next
week will the warming trend and then increasing rain chances with
a strong cold front by Thursday.

Weak upper level ridge will develop on Tuesday as a Pacific upper
level trough begins to quickly move east across the central
Plains. At the surface, a quick transition to strong southerly
flow is expected as this trough moves east into Wednesday. Plenty
of low-level moisture return, and a strong shortwave moving northeast
through the trough will bring us our next round of potential
severe weather late Wednesday into Thursday. Similar to our last
few events, strong deep-layer shear is anticipated and the
potential presence of a low-level jet could increase severe
weather chances further across our area. For now its something
worth monitoring through the next few days as confidence in this
threat grows and predictability increases.

Model guidance diverges into the upcoming weekend regarding the
handing of this frontal boundary. Some solutions move it out
quickly while a few more keep a stationary boundary near our
forecast area, thus keeping rain chances next weekend.

.MARINE...

Elevated northwest winds today will lead to continued cautionary
conditions for area waters before modest improvements move in for
Sunday and Monday as winds fall to 10 knots. High pressure moves
east through the upcoming week and expect southerly flow to
increase by Wednesday with advisory conditions likely to develop.

.FIRE WEATHER...

Conditions are elevated for increased wildfire growth and spread as
dry conditions and stronger transport winds take hold. Afternoon
relative humidity values north of I-10 will be in the upper teens to
low 20s today with low to mid 30s south of I-10 to near the coast.
Transport winds will be from the northwest at 20-30 MPH. Eye level
winds are forecast to be from the northwest of 10-20 MPH with higher
gusts. Recent rains will keep fuel moisture from hitting critical
levels but the fuels will dry as a period of dry conditions is
expected through at least early next week.

.HYDROLOGY...

All rivers along the Choctawhatchee are now increasing after the
Choctawhatchee at Bruce has crested. Most other rivers are steady
state or have continued with slow decreases since our heavy rain
last week. The only river basin that will continue to rise
through early next week will be the slow-responding Suwanee.

Hydrologically significant rainfall is not expected again until
the second half of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  47  76  51  82 /   0   0   0   0   0
Panama City   72  52  73  58  75 /   0   0   0   0   0
Dothan        70  45  74  49  80 /   0   0   0   0   0
Albany        70  45  73  47  80 /   0   0   0   0   0
Valdosta      71  45  73  48  80 /   0   0   0   0   0
Cross City    74  48  74  52  78 /   0   0   0   0   0
Apalachicola  71  51  71  57  74 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Bay-
     Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Scholl
MARINE...Dobbs
FIRE WEATHER...Scholl
HYDROLOGY...Dobbs/Haner

Nearby

Red Flag Warnings in Georgia, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.